EconPapers    
Economics at your fingertips  
 

Insurance choice under third degree stochastic dominance

Yichun Chi ()

Insurance: Mathematics and Economics, 2018, vol. 83, issue C, 198-205

Abstract: In this paper, we investigate the insurance choice of a risk-averse and prudent insured by assuming that the insurance premium is calculated by a general mean–variance principle. This general class of premium principles encompasses many widely used premium principles such as expected value, variance related, modified variance and mean value principles. We show that any admissible insurance contract, in which the marginal indemnity above a deductible minimum is decreasing in the loss and has a value greater than zero and less than one, is suboptimal to a dual change-loss insurance policy or a change-loss insurance policy, depending upon the coefficient of variation of the ceded loss. Especially for variance related premium principles, it is shown that the change-loss insurance is optimal. In addition to change-loss insurance, a numerical example illustrates that the dual change-loss insurance may also be an optimal choice when the insurance premium is calculated by mean value principle.

Keywords: Change-loss insurance; Dual change-loss insurance; Insurance choice; Mean–variance premium principles; Third degree stochastic dominance (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668717301166
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:83:y:2018:i:c:p:198-205

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-11-04
Handle: RePEc:eee:insuma:v:83:y:2018:i:c:p:198-205